MAUDE Adverse Event Report: CORDIS CORPORATION SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 4MM10CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004010S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a 4mm x 10cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter had contrast media leakage from its proximal shaft part that was confirmed.Therefore, it was replaced with a same size new unknown balloon catheter and the procedure was completed.There was no reported patient injury.This was a shunt pta case.Multiple attempts were made without success to obtain the device.Additional information was requested but was not obtained.The device was not returned for evaluation.A product history record (phr) review of lot 82189387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft leakage - in-patient¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.It is likely vessel characteristics, although unknown, and/or procedural factors may have contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, a 4mm x 10cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter, however, contrast media leakage was confirmed from its proximal shaft part.Therefore, it was replaced with a same size new unknown balloon catheter and the procedure was completed.There was no reported patient injury.This was a shunt pta case.Multiple attempts were made without success to obtain the device.Additional information was requested but was not obtained.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a 4mm x 10cm x 90cm saber percutaneous transluminal angioplasty (pta) balloon catheter had contrast media leakage from its proximal shaft part that was confirmed.Therefore, it was replaced with a same size new unknown balloon catheter and the procedure was completed.There was no reported patient injury.This was a shunt pta case.Multiple attempts were made without success to obtain the device.Additional information was requested but was not obtained.The device was returned for evaluation.A non-sterile 4mm x 10cm 90 saber percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis inside a clear plastic bag.Per visual analysis, the unit was thoroughly inspected, and no anomalies found.Functional analysis was performed; a lab sample inflator/deflator device partially filled with water was attached to the inflation lumen and positive pressure was applied to the unit.The unit was inflated, and pressure was maintained as expected.No anomalies found.A product history record (phr) review of lot 82189387 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft leakage - in-patient¿ was not confirmed during device analysis.The exact cause cannot be determined.It is likely procedural factors or handling of the product may have contributed to the reported event.The device passed functional analysis and performed as intended.Therefore, it is difficult to draw a clinical conclusion between the device and the event reported as no anomalies were noted to the device.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 4MM10CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key12362282
Report Number9616099-2021-04810
Device Sequence Number17096756
Product Code LIT
UDI-Device Identifier20705032069783
UDI-Public(01)20705032069783(17)230228(10)82189387
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number48004010S
Device Catalogue Number48004010S
Device Lot Number82189387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/24/2021
11/08/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date10/19/2021
11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown